# SDR 2007FA0000877

- Difficulty date: August 7, 2007
- Submitted: October 9, 2007
- Operation: General aviation
- Aircraft: N376PD
- Make and model: Columb LC41550FG400
- Aircraft serial: 41018
- Engine: Cont TSIO550A
- System (JASC): 2420 · AC Generation System
- Part: Alternator
- Part number: LC41550FG
- Part serial: 41018
- Condition: Failed
- Location: Engine
- Part time: 350 hours, 50 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

A FLIGHT TEST WAS BEING CONDUCTED ON 07/30/07 ON A REWORKED THERMAL SYSTEMS (KATS) EVADE SYSTEM, WHEN THE SYSTEM WENT UNSTABLE CAUSING THE ALTERNATOR TO GO OFF LINE.  THE TECHNICIAN MONITORING THE SYSTEM ON A DIAGNOSTIC LAPTOP COMPUTER ANNOUNCED TO THE PILOT THAT THE SYSTEM WAS FAILED BUT THE PILOT DID NOT HAVE A "FAILED" ANNUNCIATION ON THE INSTRUMENT PANEL.  KATS CONFIRMED THAT THERE WAS A PROBLEM WITH THE FAULT DETECTION SOFTWARE THAT WOULD ALLOW THIS UNDER VERY SPECIFIC CONDITIONS.  KATS STATED THAT THEY DO NOT BELIEVE THIS TO BE A SERIOUS SITUATION SINCE THE SYSTEM IS CERTIFIED INADVERTENT ICING ONLY.
